Posted by carolyn
on September 25, 1999 at 21:10:47:
In Reply to: Re: Side effects of Tegretol posted by Carolyn on September 19, 1999 at 21:14:05:
: : : I have been taking Tegretol for many years now and I have all along noticed that i am slow in my reaction times, I get distracted very easily and I cannot concentrate on many things at the same time. Is this a side effect of Tegretol? Am I not alone in this?
: : this is a side effect of almost all anti-seizure medications. the only two that i have tried that dont effect me as badly are neurontin and lamictal. they are very expensive. my monthly dosage costs over $800. likewise now on an hmo i cant get these med's. what a farce.
: Sorry to hear about your high costs of medication. Are you aware that many of the drug manufacturers have programs where they help people who cannot afford their meds? They offer them at little or no cost to the patient.
: Seems like the doctors are not very familiar with these programs and the pharmacists like to pretend that they don't know about them (good ole' money issues)!!
: Try to find out through the internet who the manufacturer of your medication is. Then see if you can locate a phone number for them. If you can't find the phone number on the internet, try the toll-free operator at 1-800-555-1212.
: It takes a little while to complete the paperwork and get it started, but it is well worth it!
: Good luck,
How do you explain to teachers who have no idea what the challenges of keeping on task are while taking anti seizure meds. Our son is struggling terribly and is considered to be lazy, non compliant and ADD. We are at our wits end.